MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER

ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER
Catalog Number 46016
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a guidewire from a bioflo midline 4f sl-20cm max barrier drape kit.After placing the guidewire, the wire unwound and frayed at the tip, and a 5mm piece actually broke off in the patient's soft tissue.A new tray was set up in order to continue to place the midline, at which time the guidewire was accidentally disposed of with the used kit.The new midline was placed in the patient's other arm.They reported that only a small piece of the tip had fractured off, approximately 5mm x 0.5mm according to the follow up imaging, so it was decided by the doctor that it posed the patient no risk and was left in the soft tissue.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description guidewire unraveled during use was not confirmed due to the sample wasn't returned for evaluation.Without receiving the complaint sample for evaluation, we are unable to definitively determine a root cause for this incident.The guidewire device is supplied to angiodynamics by the supplier/manufacturer heraeus medical.Scar 004855 was sent to heraeus for dhrr of this reported event.Device history record review of the packaging/guidewire lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A potential root cause for this type of guidewire unraveled within vasculature failure mode is end user technique in pulling guidewire back against the needle tip bevel.This is cautioned against in device directions for use.Labeling review: the dfu that is supplied in bioflo kits item number (14600281-01) contains the following precaution: note: if using hydrophilic guidewire, fill the wire holder (hoop) or bathe the guidewire with sterile normal saline for injection to ensure activation of the hydrophilic coating prior to the procedure.This may need to be repeated during the procedure by gently flushing the catheter with sterile normal saline solution for injection through the supplied flush assembly with the guidewire in place.Recommended tip location is at or below the axillary line.Precaution: if guidewire must be withdrawn, remove the needle and guidewire as a single unit.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO MIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18358300
Report Number1317056-2023-00175
Device Sequence Number15434315
Product Code FOZ
UDI-Device IdentifierH965460161
UDI-PublicH965460161
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Catalogue Number46016
Device Lot Number5805373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown